Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 350, NWS Austin/San Antonio, TX

November 14, 20045 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Nov 14, 2004, 11:23 PM CST for 5 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2004, 11:23 PM CST (05:23 UTC)
Expired
Nov 15, 2004, 2:30 AM CST
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Edwards County, TX, Kinney County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 5.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2004-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2004-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WGUS54 KEWX 150526
FFWEWX
TXC137-271-385-463-465-150830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CST SUN NOV 14 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS
  VAL VERDE
  REAL
  UVALDE
  KINNEY

* UNTIL 230 AM CST

* AT 1111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  NUMEROUS THUNDERSTORMS WITH HEAVY RAIN OVER THE WARNED AREA.
  RAINFALL RATES OF 1 INCH AN HOUR WERE BEING ESTIMATED BY RADAR.
  MOVEMENT IS NORTH AT 30 MPH. SHOWERS AND THUNDERSTORMS WILL TRAIN 
  FROM SOUTH TO NORTH ACROSS THE WARNED COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE DEL RIO...ROCKSPRINGS...LOMA ALTA...
  LEAKEY...JUNO...COMSTOCK...CARTA VALLEY...CAMP WOOD AND BARKSDALE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 2910 10059 2913 9949 3027 9979 3026 10155
      2976 10138

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 7:34 PM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Nov 14, 7:34 PM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CST SUN NOV 14 2004

.UPDATE...SCATTERED SHOWERS AND PATCHES OF RAIN CURRENTLY
PRODUCING RAINFALL RATES OF .1 TO .25 INCHES PER HOUR.
ALTHOUGH FLASH FLOOD WATCH IS IN EFFECT FOR ALL THE
CWA...EXPECT MOST ACTIVITY TONIGHT TO OCCUR OUT WEST AND MAINLY
AFTER MIDNIGHT AS VORT MAX APPROACHES FROM THE BIG BEND. FOR THIS
UPDATE WILL ONLY LOWER MINS SAN ANTONIO AREA A COUPLE OF DEGREES.

&&

.PREV DISCUSSION...
TONIGHT AND MONDAY. DISTURBANCES WILL BE COLLIDING WITH DEEP
PERSISTENT SOUTHEAST WINDS OFF THE GULF WITH TRAINING OF SHOWERS AND
STORMS ACROSS WESTERN ZONES MOVING NORTHEAST THIS EVENING. AS LOW
LEVEL JET INTENSIFIES LATE TONIGHT OVER CENTRAL AND EASTERN
SECTIONS..STORMS MAY PROPAGATE EAST INTO THESE AREAS. FLASH FLOOD
WATCH ISSUED FOR TONIGHT AND MONDAY. UPPER LOW BECOMING
INCREASINGLY NEGATIVELY TILTED TUESDAY AND WEDNESDAY WITH CONTINUED
GOOD CHANCES FOR THUNDERSTORMS.  BY LATE THURSDAY SYSTEM BEGINS
PULLING EAST WITH DRIER WESTERLIES LOWERING PROBABILITIES THURSDAY
AND ENDING MOST AREAS BY FRIDAY. ANOTHER COLD FRONT MOVING IN BY
LATE NEXT SATURDAY WITH INCREASED CHANCES FOR OVERRUNNING
PRECIPITATION AGAIN.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

03/13

In the hours before

Special weather statement, Nov 14, 10:48 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1048 PM CST SUN NOV 14 2004

TXZ183-184-202-150514-
EDWARDS-KINNEY-VAL VERDE-
1048 PM CST SUN NOV 14 2004

...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1100 PM
   FOR EDWARDS COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 1145 PM
   FOR VAL VERDE COUNTY...
...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT
   FOR KINNEY COUNTY...

A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT UNTIL 6 PM MONDAY FOR
ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.